Indiana, 2014Damaging Winds in Indiana, September 5, 2014
September 5, 2014 · NWS IND · 2 events in 2 counties and zones
Additional heavy thunderstorms moved across the northern half of central Indiana on the evening of the 5th, producing wind gusts to near 50 mph at both Lafayette and Muncie, with damage to several power poles near Frankton in Madison County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Additional heavy thunderstorms moved across the northern half of central Indiana on the evening of the 5th, producing wind gusts to near 50 mph at both Lafayette and Muncie, with damage to several power poles near Frankton in Madison County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Sep 5, 6:20 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Sep 5, 6:20 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
720 PM EDT FRI SEP 5 2014
.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.
&&
.SYNOPSIS...
ISSUED AT 330 PM EDT FRI SEP 5 2014
A COLD FRONT FROM THE SOUTHERN GREAT LAKES TO THE CENTRAL PLAINS
WILL MOVE SOUTHEAST ACROSS OUR REGION TONIGHT PRODUCING NUMEROUS
SHOWERS AND THUNDERSTORMS OVER NORTHERN SECTIONS AND A CHANCE OF
SHOWERS AND THUNDERSTORMS IN THE SOUTH. HIGH PRESSURE BEHIND THIS
FRONT WILL BUILD ACROSS NORTHERN INDIANA AND THE GREAT LAKES AND
NORTHERN INDIANA BY SUNDAY. DRY AND MILD WEATHER WILL BE THE RULE
SUNDAY AND MONDAY.
ANOTHER FRONTAL SYSTEM WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS AROUND THE MIDDLE OF NEXT WEEK. DRY AND COOLER
WEATHER WILL BE THE RULE FRIDAY AS THIS FRONT MOVES ON TO THE
EAST.
&&
.NEAR TERM /TONIGHT AND SATURDAY/...
ISSUED AT 330 PM EDT FRI SEP 5 2014
MODELS INDICATE NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER
THE NORTHERN PORTIONS OF ILLINOIS AND INDIANA OVER THE NEXT SEVERAL
HOURS. BIGGEST QUESTION IS HOW QUICK THOSE CELLS WILL SPREAD INTO
OUR AREA.
A VERY HUMID AND UNSTABLE AIRMASS WAS ACROSS OUR REGION AS LAPS
SOUNDINGS INDICATES CAPES UP TO 4000 J/KG. THE AIRMASS HAS BEEN
CAPPED SO FAR THIS AFTERNOON OVER CENTRAL AND SOUTHERN SECTIONS
WHICH HAS INHIBITED THUNDERSTORM . WIDELY SCATTERED THUNDERSTORMS
WERE BEGINNING TO DEVELOP OVER SOUTHERN ILLINOIS AND SOUTHWEST
INDIANA INDICATING THIS CAP WAS STARTING TO BREAK.
GIVEN THE VERY UNSTABLE CONDITIONS WILL BE A LITTLE MORE AGGRESSIVE
THAN THE MODELS IN SPREADING THUNDERSTORMS INTO AT LEAST THE
NORTHERN HALF OF OUR REGION THIS EVENING. WILL GO WITH LIKELY POPS
ALONG AND NORTH OF I70 BY LATE EVENING ON AND CHANCE POPS IN THE
SOUTH OVERNIGHT. SPC HAS A SLIGHT RISK OF SEVERE WEATHER OVER
NORTHERN AND CENTRAL SECTIONS FOR THIS EVENING.
THE COLD FRONT WILL MOVE SOUTH ACROSS OUR REGION OVERNIGHT.
THE COLD FRONT WILL BE NEAR THE OHIO RIVER BY 12Z SATURDAY AND IT
WILL CONTINUE SOUTH AS HIGH PRESSURE OVER THE NORTHERN PLAINS BUILDS
EAST INTO THE SOUTHERN GREAT LAKES. SCATTERED SHOWERS WILL BE THE
RULE SATURDAY MORNING WITH AN ISOLATED THUNDERSHOWER IN THE SOUTH.
THESE SHOWERS AND THE FEW THUNDERSTORMS WILL DIMINISH SATURDAY
AFTERNOON AS DRIER AIR SPREADS IN FROM THE NORTH.
WENT WITH A MOS BLEND ON TEMPERATURES BOTH TONIGHT AND SATURDAY. MET
SEEMS A LITTLE TOO COOL OVER NORTHEAST SECTIONS GIVEN THAT THERE MAY
BE SOME SUN LATE...SO WENT CLOSER TO MAV TEMPERATURES THERE.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
ISSUED AT 330 PM EDT FRI SEP 5 2014
DRY AND COOL WEATHER WILL BE THE RULE AS HIGH PRESSURE BUILDS EAST
INTO THE GREAT LAKES BY SUNDAY AND ON TO THE NEW ENGLAND STATES
MONDAY...BUT STILL KEEPING A RIDGE WEST ACROSS OUR REGION.
MODELS INDICATE A VERY DRY AIRMASS ACROSS OUR REGION RESULTING IN
MOSTLY CLEAR SKIES THROUGH THE PERIOD. 850 MB TEMPERATURES WILL BE
ABOUT +10 CELSIUS SUNDAY AND SLIGHTLY WARMER MONDAY. A MOS BLEND ON
TEMPERATURES SEEM REASONABLE MOST PERIODS. I CUT THEM SLIGHTLY SOME
AREAS SUNDAY NIGHT. HIGHS WILL BE IN THE MIDDLE AND UPPER 70S
SUNDAY AND UPPER 70S TO NEAR 80 MONDAY. LOWS WILL BE FROM 50 TO 55
BOTH NIGHTS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
ISSUED AT 213 PM EDT FRI SEP 5 2014
MOSTLY ZONAL FLOW EARLY IN THE LONG TERM WILL GIVE WAY TO A BROAD
TROUGH OVER MUCH OF THE U.S. WHICH WILL ALLOW TEMPERATURES TO REMAIN
COOLER THAN NORMAL THROUGHOUT THE LONG TERM PERIOD. HIGH PRESSURE
DEPARTING TO THE EAST MONDAY NIGHT WILL COINCIDE WITH A FRONTAL
SYSTEM FORMING OVER THE CENTRAL U.S. AND SLOWLY MOVING ACROSS THE
AREA BRINGING CHANCES FOR THUNDERSTORMS INTO THE FORECAST TUESDAY
THROUGH THURSDAY. MODEL DIFFERENCES IN TIMING OF THE EXIT OF THE
SYSTEM MEAN KEEPING CHANCES IN THROUGH THURSDAY NIGHT...BUT BY
FRIDAY MOST EVERYTHING HAS THE SYSTEM OUT OF THE AREA AND HIGH
PRESSURE BUILDING IN BEHIND IT.
&&
.AVIATION /DISCUSSION FOR THE 06/00Z TAFS/...
ISSUED AT 720 PM EDT FRI SEP 5 2014
SOME RESTRICTIONS LIKELY IN THUNDERSTORMS AND THEN FOG AND LOW
CEILINGS LATER THIS EVENING AND OVERNIGHT.
HAVE ATTEMPTED TO TIME LINE OF STORMS ALONG THE COLD FRONT INTO THE
NORTHERN THREE SITES. WILL CARRY VCTS AT BMG OWING TO GREATER
UNCERTAINTY AS TO IMPACT THERE. APPEARS LINE SHOULD WORK ITS WAY
ACROSS THE SITES STARTING WITH LAF AROUND 00-01Z...HUF AROUND
02-03Z...AND IND AROUND 03-04Z. HAVE CARRIED A TEMPO PERIOD AT EACH
OF THESE SITES FOR THE EXPECTED IMPACTS OF THE STORMS...OCCASIONAL
IFR VISIBILITIES AND WIND GUSTS PERHAPS IN EXCESS OF 30KT.
IN THE WAKE OF THE STORMS...GUIDANCE INDICATES WIDESPREAD MVFR
CEILINGS AND FOG LIKELY WITH PERHAPS SOME IFR CONDITIONS. THESE
SHOULD IMPROVE BY MIDDAY SATURDAY WITH VFR THEREAFTER.
WINDS WILL COME AROUND FROM SOUTH/SOUTHWESTERLY TO NORTHERLY AS THE
BOUNDARY PASSES LATER TONIGHT.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM...CP
AVIATION...NIELD
VISIT US AT HTTP://WWW.WEATHER.GOV/IND
FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Sep 5, 2:45 PM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
345 PM EDT FRI SEP 5 2014
INZ021-028>031-035>049-051>057-061945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
345 PM EDT FRI SEP 5 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
OUTLOOK: STRONG TO SEVERE THUNDERSTORMS AND VERY WARM
TEMPERATURES.
HAZARDS: DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINFALL AND
DANGEROUS LIGHTNING. HEAT INDICES IN THE UPPER 90S TO AROUND 100.
TIMING: MOST LIKELY TIMING FOR SEVERE WEATHER IS THIS EVENING.
HIGH HEAT INDICES THIS AFTERNOON INTO EARLY EVENING.
DISCUSSION: A COLD FRONT WILL APPROACH FROM THE NORTH LATE
TODAY...MOVING INTO NORTHERN PORTIONS OF CENTRAL INDIANA TONIGHT
WITH NUMEROUS THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
OUTLOOK: SCATTERED SHOWERS ARE POSSIBLE SATURDAY. OTHERWISE DRY
AND COOLER WEATHER WILL BE THE RULE LATE SATURDAY THROUGH MONDAY.
CHANCES FOR THUNDERSTORMS WILL RETURN TUESDAY AND CONTINUE FOR
MUCH OF THE REST OF NEXT WEEK. HEAVY RAIN...GUSTY WINDS AND
DANGEROUS LIGHTNING ARE POSSIBLE WITH ANY THUNDERSTORM.
DISCUSSION: LINGERING SHOWERS AND ISOLATED THUNDERSTORMS ARE
POSSIBLE SATURDAY AS THE COLD FRONT CONTINUES SOUTH. COOLER AND
DRIER WEATHER IS THEN EXPECTED INTO EARLY NEXT WEEK AS HIGH
PRESSURE MOVES ACROSS THE GREAT LAKES. ANOTHER FRONT WILL BRING
STORM CHANCES BEGINNING TUESDAY AND CONTINUING THROUGH MUCH OF THE
REST OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ060>065-067>072-061945-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
345 PM EDT FRI SEP 5 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
OUTLOOK: VERY WARM TEMPERATURES WILL BE THE RULE THIS AFTERNOON
WITH HEAT INDEXES IN THE UPPER 90S TO AROUND 100. THERE WILL BE
SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT WITH A FEW
STRONG STORMS POSSIBLE.
HAZARDS: GUSTY WINDS...SMALL HAIL...TORRENTIAL RAINFALL AND
DANGEROUS LIGHTNING. HEAT INDICES IN THE UPPER 90S TO AROUND 100.
TIMING: MOST LIKELY TIMING FOR SEVERE WEATHER IS FROM LATE
AFTERNOON THROUGH THE EVENING. HIGH HEAT INDICES THIS AFTERNOON
INTO EARLY EVENING.
DISCUSSION: A COLD FRONT WILL APPROACH FROM THE NORTH LATE
TODAY...MOVING INTO NORTHERN PORTIONS OF CENTRAL INDIANA TONIGHT
WITH NUMEROUS THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
OUTLOOK: ISOLATED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS THE
FRONT CONTINUES SOUTH...ESPECIALLY SOUTH OF INTERSTATE 70. CHANCES
FOR THUNDERSTORMS WILL RETURN TUESDAY AND CONTINUE FOR MUCH OF
THE REST OF NEXT WEEK. HEAVY RAIN...GUSTY WINDS AND DANGEROUS
LIGHTNING ARE POSSIBLE WITH ANY THUNDERSTORM.
DISCUSSION: LINGERING SHOWERS AND ISOLATED THUNDERSTORMS ARE
POSSIBLE SATURDAY AS THE COLD FRONT CONTINUES SOUTH. COOLER AND
DRIER WEATHER IS THEN EXPECTED INTO EARLY NEXT WEEK AS HIGH
PRESSURE MOVES ACROSS THE GREAT LAKES. ANOTHER FRONT WILL BRING
STORM CHANCES BEGINNING TUESDAY AND CONTINUING THROUGH MUCH OF THE
REST OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
JH
In the hours before
Special weather statement, Sep 5, 2:48 PM EST, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
348 PM EDT FRI SEP 5 2014
INZ035-036-052030-
FOUNTAIN-MONTGOMERY-
348 PM EDT FRI SEP 5 2014
...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN FOUNTAIN AND WESTERN
MONTGOMERY COUNTIES UNTIL 430 PM EDT...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTH OF ROCKVILLE...OR 15 MILES
SOUTHWEST OF CRAWFORDSVILLE...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WALLACE...
SHADES STATE PARK...
ALAMO...
WAYNETOWN...
NEW MARKET...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
&&
LAT...LON 4013 8703 3996 8689 3990 8709 3995 8709
3995 8720 3998 8722
TIME...MOT...LOC 1948Z 232DEG 12KT 3995 8714
SMFSpecial weather statement, Sep 5, 7:23 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
823 PM EDT FRI SEP 5 2014
INZ021-028-029-035-043-060200-
CARROLL-FOUNTAIN-TIPPECANOE-VERMILLION-WARREN-
823 PM EDT FRI SEP 5 2014
...STRONG THUNDERSTORM ADVISORY FOR CARROLL...NORTHERN FOUNTAIN...
TIPPECANOE...NORTHWESTERN VERMILLION AND WARREN COUNTIES UNTIL 1000
PM EDT...
AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
LOGANSPORT TO 7 MILES NORTH OF DANVILLE...AND MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LAFAYETTE...
DELPHI...
WILLIAMSPORT...
WEST LAFAYETTE...
COVINGTON...
VEEDERSBURG...
WEST LEBANON...
BATTLE GROUND...
STATE LINE CITY...
CAMDEN...
ATTICA...
PURDUE UNIVERSITY...
FOSTER...
PERRYSVILLE...
FLORA...
SHADELAND...
DAYTON...
NEWTOWN...
MELLOTT...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4074 8653 4070 8652 4069 8637 4052 8638
4043 8658 4043 8669 4038 8669 4021 8704
4021 8709 4018 8710 3999 8749 4003 8754
4048 8752 4048 8710 4057 8709 4057 8678
4074 8675
TIME...MOT...LOC 0023Z 289DEG 25KT 4077 8646 4024 8765
SMFLocal storm report, Sep 5, 7:46 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
846 PM EDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND GST 2 SW LAFAYETTE 40.41N 86.94W
09/05/2014 M49 MPH TIPPECANOE IN ASOS
&&
BHHSpecial weather statement, Sep 5, 7:50 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
850 PM EDT FRI SEP 5 2014
INZ021-029>031-035>038-043-044-060215-
BOONE-CARROLL-CLINTON-FOUNTAIN-HOWARD-MONTGOMERY-PARKE-TIPPECANOE-
TIPTON-VERMILLION-
850 PM EDT FRI SEP 5 2014
...STRONG THUNDERSTORM ADVISORY FOR CLINTON...SOUTHEASTERN CARROLL...
NORTHWESTERN BOONE...FOUNTAIN...HOWARD...MONTGOMERY...PARKE...
SOUTHERN TIPPECANOE...NORTHWESTERN TIPTON AND NORTHERN VERMILLION
COUNTIES UNTIL 1015 PM EDT...
AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
WALTON TO 6 MILES SOUTHWEST OF COVINGTON...AND MOVING SOUTHEAST AT 30
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
KOKOMO...
FRANKFORT...
CRAWFORDSVILLE...
VEEDERSBURG...
NEWPORT...
ROCKVILLE...
NEWTOWN...
DAYTON...
PERRYSVILLE...
CAYUGA...
MELLOTT...
ROSSVILLE...
DANA...
WINGATE...
LODI...
BURLINGTON...
MULBERRY...
HILLSBORO...
NEW RICHMOND...
LINDEN...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4057 8636 4057 8596 4053 8585 4040 8586
3986 8688 3987 8701 3979 8701 3964 8730
3983 8754 4008 8754 4063 8637
TIME...MOT...LOC 0050Z 294DEG 25KT 4061 8633 4008 8747
SMFThunderstorm Wind, Madison
- When
- September 5, 8:45 PM EST
- Where
- Madison County, 0.49 mi NE of Frankton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 40.225, -85.763
Fifteen utility poles were downed with wires across mobile homes due to damaging thunderstorm wind gusts. Winds were recorded at 33 mph just south of the scene.
Thunderstorm Wind, Tipton
- When
- September 5, 8:45 PM EST
- Where
- Tipton County, 0.49 mi ENE of Tipton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 40.282, -86.041
WISH-TV reported tents for the Tipton County Pork Festival had major damage due to damaging thunderstorm wind gusts. Some of the vendors' personal tents were also damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Illinois, September 5, 20141 death · 4 injured · $275,000 · 65 kt wind · 10 events
- Hail and Damaging Winds in Michigan, September 5, 20145 injured · $58,000 · 64 kt wind · 65 events
- Damaging Winds in Michigan, September 5, 2014$1.7 million · 65 kt wind · 6 events
- Flash Flooding in Utah, September 5 to 9, 2014$355,000 · 8 events
- Damaging Winds in Illinois, September 5, 2014$192,000 · 61 kt wind · 11 events
- Damaging Winds in Arkansas, September 5, 2014$225,000 · 52 kt wind · 2 events
- Flash Flood and Heavy Rain in Florida, September 5 to 6, 2014$100,000 · 3 events
- Wildfire in California, September 5 to 12, 20143 injured · 1 event
- Hail and Damaging Winds in Michigan, September 5, 20141 injured · 1 in hail · 8 events
- Hail and Damaging Winds in Indiana, September 5, 20141.5 in hail · 16 events
- Damaging Winds in Missouri, September 5 to 9, 2014$12,000 · 52 kt wind · 9 events
- Heat in Illinois, September 5, 201410 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543452, 543470.